NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 22, 11:07 AM MST, 4 hours 53 minutes earlier. Its key messages:
Area forecast discussion, Jul 22, 11:07 AM MST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1207 PM MDT Tue Jul 22 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1046 AM MDT Tue Jul 22 2025
- Scattered showers and thunderstorms area wide this afternoon
and tonight. Storms will be capable of heavy rain and flash
flooding.
- Warmer and drier weather pattern beginning Thursday into this
weekend. Isolated storms over mountains and mostly dry for the
lowlands with highs 95-102.
&&
.DISCUSSION...
Issued at 1046 AM MDT Tue Jul 22 2025
Synoptic pattern of low/trough to our west, and ridging to our
east has our region in the heart of a N-S moisture plume. Sfc
dewpoints are in the U50s and L60s (juicy), and PWATs are well
over an inch (EPZ - 1.30" on 12Z sounding). That means we have
plenty of moisture in place over the region. In fact, we still
have ongoing shower activity over the heart of the CWA, from
overnight. Within this channel overhead, we have a large
disturbance area, that is slowly tracking from south to north
across western NM. This is a feature the models are keying on to
produce convection for tdy/tngt. On the flip side, we also have a
pretty thick veil of mid-deck clouds over the region. The 12Z
sounding was mildly unstable, with no caps or CIN, with tall
skinny CAPE. Al this suggests rapid destabilization today, with
scattered to numerous showers and storms. However, the clouds are
retarding heating, and thus we are in a holding pattern, waiting
for breaks to add surface heating to the lower atmosphere. HRRR
12Z does show a fair batch of convective activity getting started
after noon, mainly W, mountains, and N areas. Then some over
southern lowlands in the evening, with showers/storms moving in
from the SW over ELP late evening. Showers/storms should be
efficient rain producers, as the sounding shows deep and rich
moisture over the area today. Storm motion will be somewhat
slow...10-12 kts to the NE. Thus storms could produce heavy rain,
with flooding risk being our biggest hazard threat today/tonight.
Starting tomorrow, WED, we begin to see a drying trend as high
pressure to our south begins to "connect a center off the Baja
with the center over the Gulf states. Over the next 48 hours we
will see a W to E ridge of high pressure form to our south, that
will block moisture. At the same time, we will begin to see a
drying west wind. Thus we begin to see a downward trend in
aftn/eve showers and storms WED, with fewer lowland storms, storms
strongly favoring area mountains, and chances for overnight rain
strongly diminished.
FRI-SUN, the ridge begins to migrate north and settle over our
region. This should provide some more drying and significant
capping. We expect to see a strong drop off in showers and storm,
likely limited only to area mountains. In addition, we will see
temperatures rise back above normal, with lowland highs in the
U90s to around 100+.
As we get into next week, Monday and beyond, we see that ridge of
high pressure rotate north to CO. This will open the door for
moisture to move back in on deep SE winds. Thus we will bring in
moisture, add clouds, cool temperatures, and increase rain and
storm chances for next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1046 AM MDT Tue Jul 22 2025
A lingering area of light rain showers remain over parts of south
central New Mexico with cigs OVC090-100. In addition, there
remains a healthy veil of mid-level clouds across the region.
Still all terminals are at VFR conditions, and predominate that
way through the period. The ongoing shower activity, and slow
heating due to the cloud cover, should retard today's shower and
storm redevelopment until later in the afternoon hours. Thus
expect isolated lowland, and possible scattered convection to
develop again this afternoon (aft 18Z), first over the mountains,
and then by mid to late afternoon (23Z) developing over the
lowlands...with BKN040-060CB 3-5SM TSRA. Main threat with storms
today, is heavy rain, and flood potential. Thus if any storm moves
over a terminal, expect MVFR to IFR conditions with low cigs and
heavy rain dropping VSBYs. Pea- size hail and wind gusts of 25-35
knots are possible with some storms.
&&
.FIRE WEATHER...
Issued at 1046 AM MDT Tue Jul 22 2025
Healthy and deep moisture over the region today. Surface dewpoints
are strong in the U50s to L60s. Plenty of mid-level clouds, and
even lingering showers from the overnight period. This means
cooler temperatures and higher humidity again today. Once we warm
a bit more, we will gain enough heat to make the atmosphere deeply
unstable, and begin to see scattered mountain shower and storm
development, followed by later afternoon lowland development. With
the high moisture content of the atmosphere, we expect moderate to
heavy rainfall with today's activity, thus low dry lightning
chances, and elevated flooding chances. MIN RH will stay up into
the 20-30% range this afternoon, with excellent recovery tonight.
Below normal temperatures today.
We begin a drying and warming trend as early tomorrow. Temps still
near normal WED. RH still higher than normal. But we should see a
reduction in storm/rain coverage.
Thursday, and especially FRI through SUN, we see a ridge of high
pressure build W to E across the region. This will cut off the
moisture, as westerly winds bring in drier air. Thus we will see
significant warming of temperatures to above normal, and
significant lower of minRH back into the teens. With this we will
see few to no storms. This is expected to be a short, three-day,
break in the moisture.
Monday and beyond, the ridge is expected to bump north, which will
allow a return of gulf moisture on deep SE flow back into the
region. We will see storm and rain chances increase again, as
temperatures trim back a bit, and MinRH bumps back up out of the
teens.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 71 93 72 98 / 60 20 10 0
Sierra Blanca 63 85 65 90 / 70 30 10 10
Las Cruces 65 89 65 94 / 60 30 10 0
Alamogordo 65 88 67 92 / 60 40 10 10
Cloudcroft 48 66 50 71 / 60 60 10 30
Truth or Consequences 66 87 67 93 / 60 60 20 0
Silver City 59 82 60 86 / 70 50 20 10
Deming 66 92 65 96 / 60 20 10 0
Lordsburg 64 88 65 92 / 60 30 10 0
West El Paso Metro 69 90 71 95 / 60 20 10 0
Dell City 68 91 67 96 / 50 20 0 0
Fort Hancock 71 92 72 97 / 70 30 10 10
Loma Linda 63 84 66 89 / 60 20 0 0
Fabens 69 92 70 96 / 70 10 0 0
Santa Teresa 67 89 69 94 / 60 20 10 0
White Sands HQ 69 89 71 94 / 60 30 10 0
Jornada Range 65 88 66 93 / 60 40 20 0
Hatch 66 91 66 96 / 60 50 20 0
Columbus 68 92 68 96 / 50 10 10 0
Orogrande 66 87 67 91 / 60 30 10 10
Mayhill 55 78 57 81 / 50 60 0 30
Mescalero 53 77 55 81 / 60 60 10 30
Timberon 51 74 54 78 / 50 40 10 20
Winston 55 79 56 84 / 70 70 20 10
Hillsboro 61 86 62 91 / 70 50 20 0
Spaceport 64 88 64 92 / 60 50 20 0
Lake Roberts 54 82 54 87 / 70 70 30 10
Hurley 61 85 60 90 / 60 50 10 10
Cliff 62 89 62 93 / 70 50 20 10
Mule Creek 59 84 60 89 / 70 50 10 0
Faywood 61 84 62 89 / 60 50 20 0
Animas 64 89 65 92 / 60 20 10 0
Hachita 63 88 63 92 / 60 20 10 0
Antelope Wells 62 88 63 91 / 60 20 10 10
Cloverdale 60 83 61 87 / 60 20 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until 10 PM MDT this evening for East Slopes
Sacramento Mountains Below 7500 Feet-Sacramento Mountains
Above 7500 Feet-Southern Gila Region Highlands/Black Range-
West Slopes Sacramento Mountains Below 7500 Feet.
&&
FORECASTER...14-BirdSpecial weather statement, Jul 22, 3:03 PM MST, 57 minutes before
Special Weather Statement
National Weather Service El Paso Tx/Santa Teresa NM
403 PM MDT Tue Jul 22 2025
NMZ411-TXZ418-419-222315-
Southern Dona Ana County/Mesilla Valley-Western El Paso County-
Eastern/Central El Paso County-
Including the cities of Las Cruces, Vado, Sunland Park,
Downtown El Paso, West El Paso, Upper Valley,
East and Northeast El Paso, Socorro, and Fort Bliss
403 PM MDT Tue Jul 22 2025
...Wet Evening Commute Shaping Up...
Showers and thunderstorms will increase over the next hour across
both the El Paso and Las Cruces metro areas.
At 4 PM, an outflow boundary was pushing north from Juarez and the
Lower Valley, and triggering scattered showers and thunderstorms
in its wake. Heavy rainfall has already started developing around
Horizon City and Socorro, and will likely spread into other parts
of El Paso as outflow encounters the Franklin Mountains.
In Las Cruces, weaker outflow is gradually pushing in from the
north, and has been triggering heavy showers and thunderstorms
around Magdalena Peak. These storms will spread into the Las
Cruces area in the next hour or so.
In both locations, brief heavy downpours will be the main threat,
with isolated spot flooding in poor drainage areas, especially
where storms may linger a little longer.
Otherwise, be aware of ponding on the road and the risk of
hydroplaning.
NMZ403-407-222315-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Mimbres Basin-
Including the cities of Hurley, Faywood, Grant County Airport,
Deming, and Columbus
403 PM MDT Tue Jul 22 2025
...Wet Evening Commute Shaping Up...
At 4 PM, thunderstorms with heavy downpours were lined up all
along US-180, from near Silver City all the way to Deming. These
storms are pushing slowly to east. Localized spot flooding is
possible in poor drainage areas, and flood advisories or warnings
may be issued if needed.
Otherwise, be aware of ponding on the road and the risk of
hydroplaning.
MPH